Pennsylvania, 2005

Flash Flood in Pennsylvania, June 10, 2005

June 10, 2005 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 10, 1:45 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 10, 1:45 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
245 PM EDT FRI JUN 10 2005

.SHORT TERM (TONIGHT AND SATURDAY)...SCT TSTMS DURING THE AFTN AND
EVENING. HEAVY DOWNPOURS A GOOD BET WITH STORMS DUE TO SLOW MOVEMENT
AND TDS RUNNING IN THE UPPER 60S TO LOWER 70S. CONVECTION
DIMINISHING LATER THIS EVENING AS WE LOSE DAYTIME HEATING. SCT BR
AND HZ LATE AT NIGHT TOWARD DAYBREAK AND DURING THE EARLY MORNING
HOURS. SCT SLOW MOVING TSTMS DURING MAX HEATING. H5 WINDS ONLY
SOUTHWEST AROUND 10 KTS.

&&

.LONG TERM(SATURDAY NIGHT THROUGH FRIDAY)...
ON THE PERIPHERY OF THE UPPER RIDGE THROUGH WEEKEND WITH REMNANTS OF
ARLENE LOOKING TO MOVE INTO OH VALLEY BY LATER SUNDAY AND MONDAY.
EXPECT MORE IN THE WAY OF AFTERNOON THUNDERSTORMS WITH CONTINUED
WARM CONDITIONS SUNDAY THEN HEAVY RAIN EVENT MAY BE IN THE OFFING
INTO MONDAY WITH EXACT PLACEMENT OF WHAT IS LEFT OF ARLENE AND
TROPICAL MOISTURE STILL NOT CERTAIN. THIS WILL BE FOLLOWED BY DEEP
UPPER SYSTEM MOVING ACROSS LAKES BY WED-THU BRINGING MUCH COOLER
TEMPS LATE IN THE PERIOD AND A CONTINUED CHC OF SHOWERS AND STORMS.

&&

.AVIATION...
SUMMERTIME WEATHER CONTINUES WITH SCT TSTMS DEVELOPING DURING THE
AFTN AND CONTINUING INTO THE EVENING HOURS. LIGHT WINDS ALOFT SO ANY
STORMS THAT DEVELOPE WILL BE SLOW MOVERS.  GENERALLY VFR CONDITIONS
OUTSIDE OF SHOWERS AND TSTMS. IFR CONDITIONS IN AND NEAR TSTMS.
HEIGHT OF TSTM ACTIVITY IS FROM MID TO LATE AFTN AND INTO THE
EVENING HOURS. LIGHT SOUTHWEST WINDS OF 10 KTS OR LESS FROM THE
SOUTHWEST DURING THE DAY. L/V WINDS AT NIGHT. SOME SCT MVFR VSBYS
TOWARD DAYBREAK IN BR OR HZ.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 10, 4:11 AM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 AM EDT FRI JUN 10 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-101100-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
511 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 10, 12:54 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             SHARON                  41.23N 80.50W
06/10/2005  0.88 INCH        MERCER             PA   EMERGENCY MNGR

&&

RES
Special weather statement, Jun 10, 2:50 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
350 PM EDT FRI JUN 10 2005

PAZ008-102030-
VENANGO PA-
350 PM EDT FRI JUN 10 2005

...THUNDERSTORMS...

STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST VENANGO COUNTY...

AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER EAST SHAMBURG...OR ABOUT 6 MILES
NORTHEAST OF OIL CREEK STATE PARK....MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BREEDTOWN...EAST SHAMBURG...PITHOLE CITY AND SHAMBURG.

THESE STORMS WILL CONTAIN VERY HEAVY DOWNPOURS...HAIL...FREQUENT
LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH. KEEP AN EYE ON LOCAL
STREAMS AS THESE STORMS HAVE A HISTORY OF PRODUCING RAINFALL CAPABLE
OF CAUSING FLASH FLOODING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 10, 3:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT FRI JUN 10 2005

OHZ048-102115-
COSHOCTON OH-
417 PM EDT FRI JUN 10 2005

...THUNDERSTORMS...

THUNDERSTORMS MOVING THROUGH NORTHERN COSHOCTON COUNTY...

AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES EAST OF WARSAW....MOVING
NORTHEAST AT 10 MPH. THESE STORMS WILL CONTAIN VERY HEAVY RAIN...
HAIL AND LIGHTNING. WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BLISSFIELD...LAYLAND AND WARSAW

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The Pittsburgh radar (KPBZ), 112 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Venango

When
June 10, 4:00 PM EST to 5:00 PM EST
Where
Venango County, 5 mi E of Oil City
Reported by
EMERGENCY MANAGER
Coordinates
41.433, -79.617

Several roads flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455483.